Alert archive / North Carolina / Wind Advisories in 2015

Wind Advisory 4, NWS Newport/Morehead City, NC

February 5, 2015

NWS Newport/Morehead City, NC issued this wind advisory at Feb 5, 2015, 3:36 AM EST. It took effect at Feb 5, 2015, 1:00 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2015, 3:36 AM EST (08:36 UTC)
In effect from
Feb 5, 2015, 1:00 PM EST
Expired
Feb 5, 2015, 10:00 PM EST
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WWUS72 KMHX 050836
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 AM EST THU FEB 5 2015

...STRONG AND GUSTY WINDS EXPECTED...

.A COLD FRONT WILL MOVE OFF THE COAST AROUND MIDDAY. STRONG GUSTY
WINDS FROM THE NORTH WILL QUICKLY DEVELOP. CONDITIONS WILL IMPROVE
THIS EVENING AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST.

NCZ103-104-052200-
/O.NEW.KMHX.WI.Y.0004.150205T1800Z-150206T0000Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
336 AM EST THU FEB 5 2015

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST THIS EVENING. 

* TIMING...EARLY THIS AFTERNOON THROUGH EARLY THIS EVENING.

* WINDS...NORTH 30 TO 40 MPH WITH HIGHER GUSTS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
420 
WWUS72 KMHX 051447
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
947 AM EST THU FEB 5 2015

...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING...

.A COLD FRONT WILL MOVE OFF THE COAST AROUND MIDDAY. STRONG GUSTY
WINDS FROM THE NORTH WILL QUICKLY DEVELOP. CONDITIONS WILL
IMPROVE THIS EVENING AS HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST.

NCZ103-104-052300-
/O.EXT.KMHX.WI.Y.0004.150205T1800Z-150206T0300Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
947 AM EST THU FEB 5 2015

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
EST THIS EVENING...

* TIMING...THIS AFTERNOON THROUGH THIS EVENING.

* WINDS...NORTH 30 TO 40 MPH WITH GUSTS 45 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
952 
WWUS72 KMHX 052007
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
307 PM EST THU FEB 5 2015

...STRONG NORTHERLY WINDS WILL CONTINUE THROUGH THIS EVENING...

.STRONG NORTHERLY WINDS WITH GUSTS 45 TO 50 MPH WILL CONTINUE
THROUGH THIS EVENING. CONDITIONS WILL IMPROVE THIS EVENING AS
HIGH PRESSURE BUILDS IN FROM THE NORTHWEST.

NCZ103-104-060300-
/O.CON.KMHX.WI.Y.0004.000000T0000Z-150206T0300Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
307 PM EST THU FEB 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...NORTH 30 TO 35 MPH WITH GUSTS UP TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:31 AM EST, 5 minutes earlier.

Area forecast discussion, Feb 5, 3:31 AM EST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
331 AM EST THU FEB 5 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST OF THE AREA TODAY. HIGH PRESSURE
BEHIND THE FRONT WILL PASS THROUGH FROM THE NORTHWEST FRIDAY. A
WEAK COLD FRONT WILL MOVE THROUGH MONDAY. HIGH PRESSURE WILL BUILD
IN BEHIND THE FRONT TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 315 AM THU...USED A BLEND OF THE GFS/ECMWF THROUGH THE
SHORT TERM. BROAD AREA OF LOW PRESSURE ALONG THE COAST WILL MOVE
EAST THIS MORNING WITH RAIN TAPERING OFF AND ENDING FROM THE WEST
THROUGH MIDDAY. SURFACE COLD FRONT APPROACHING THE SOUTHERN
APPALACHIANS EARLY THIS MORNING WILL MOVE OFF THE COAST THIS
AFTERNOON WITH WINDY CONDITIONS DEVELOPING. MOISTURE DECREASES
RAPIDLY TODAY WITH TIME SECTIONS SHOWING CLEARING SKIES EARLY THIS
AFTERNOON. WILL ISSUE WIND ADVISORY FOR OUTER BANKS DARE AND HYDE
COUNTIES FOR THIS AFTERNOON INTO EARLY EVENING WITH SUSTAINED
WINDS OF 30-40 MPH EXPECTED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AS OF 315 AM THU...CLEAR SKIES AS SURFACE RIDGE BUILDS IN FROM
THE NORTHWEST. PRESSURE GRADIENT LOOSENS QUICKLY WITH WINDS
DECREASING THIS EVENING. CLEAR SKIES...LIGHT WINDS AND A VERY DRY
ATMOSPHERE OVERNIGHT WILL ALLOW TEMPS TO DROP TO THE MID/UPPER
TEENS MOST INLAND AREAS AND ONLY RELATIVELY WARMER LOWER/MID 20S
ALONG THE OUTER BANKS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 315 AM THU...STRONG HIGH PRESSURE NOSES IN FROM THE SW
FRIDAY UNDER DRY NW FLOW ALOFT. HIGHS ON FRIDAY WILL ONLY BE IN
THE UPPER 30S TO LOWER 40S EVEN WITH SUNNY SKIES. AFTER A CHILLY
START, THE WEEKEND FEATURES DRY WEATHER AND MODERATING
TEMPERATURES AS SFC HIGH PRESSURE MOVES OFF THE SE COAST SETTING
UP A MILDER LOW LEVEL RETURN FLOW AS MID LEVEL FLOW BECOMES ZONAL.
HIGHS SATURDAY REACH INTO THE MID 50S FOR MANY AREAS AND SUNDAYS
AND MONDAYS HIGHS WILL REACH INTO THE 60S AWAY FROM THE COAST.
LATEST MODEL GUIDANCE SUGGESTS THE ARRIVAL OF ANY PRECIPITATION
ASSOCIATED WITH A NORTHERN STREAM TROUGH AND ASSOCIATED CLIPPER
LOW/COLD FRONT MAY NOT BE UNTIL LATE SUNDAY NIGHT WITH BEST THREAT
EXPECTED MONDAY INTO MONDAY NIGHT. CONSENSUS OF GUIDANCE FAVORS A
MORE PROGRESSIVE SYSTEM AS IT MOVES THROUGH THE AREA EARLY NEXT
WEEK BUT WILL NEED TO KEEP AT LEAST SLIGHT CHANCE POPS GOING THRU
TUESDAY WITH THE UPPER TROUGH/LOW FORECAST TO CROSS THE AREA.
THINK MOST PRECIPITATION WILL FALL AS RAIN AS IT WILL BE
SUFFICIENTLY WARM INTO EARLY TUESDAY BUT COULD SEE A CHANGE OVER
TO OR MIXTURE WITH LIGHT SNOW LATER TUESDAY INLAND. POST FRONTAL,
MUCH COOLER AIR ARRIVES FOR TUESDAY AND WEDNESDAY.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH TONIGHT/
AS OF 315 AM THU...WIDESPREAD LIGHT TO MODERATE RAIN THIS MORNING
WILL TAPER OFF AND END FROM THE WEST BY MIDDAY AT AREA TERMINALS.
MVFR/IFR CONDITIONS THIS MORNING WILL BECOME VFR THIS AFTERNOON
WITH RAPIDLY CLEARING SKIES. LIGHT NORTHWEST WINDS THIS MORNING
WILL BECOME NORTH AND INCREASE THIS AFTERNOON WITH 15-20 KNOTS
THROUGHOUT WITH HIGHER GUSTS POSSIBLE. WINDS WILL DROP OFF QUICKLY
THIS EVENING AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. EXPECT
CLEAR SKIES OVERNIGHT WITH A LIGHT NORTHERLY FLOW.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 315 AM THU...PREVAILING VFR CONDITIONS EXPECTED THROUGH
SUNDAY AS HIGH PRESSURE DOMINATES THE WEATHER. A CLIPPER LOW AND
ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA LATE MONDAY WITH A
CHANCE OF SHOWERS AND BRIEF SUB VFR CONDITIONS.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/
AS OF 315 AM THU...USED A BLEND OF THE GFS/ECMWF THROUGH THE
SHORT TERM WITH THE RESULT BEING VERY CLOSE TO PRESENT FORECAST.
BROAD AREA OF LOW PRESSURE ALONG THE COAST THIS MORNING WILL MOVE
EAST. COLD FRONT NOW APPROACHING SOUTHERN APPALACHIANS WILL MOVE
OFF THE COAST AROUND MIDDAY WITH NORTHERLY WINDS INCREASING VERY
QUICKLY. MADE ONLY MINOR TWEAKS TO THE HEADLINES. WILL UPGRADE
ALLIGATOR RIVER TO GALE WARNING WITH GOOD NORTHERLY FETCH THIS
AFTERNOON ALLOWING WIND GUSTS TO 35 KNOTS. TAPERED BACK THE SMALL
CRAFT ADVISORY FOR THE OTHER RIVERS TO 00Z AS CONDITIONS EXPECTED
TO IMPROVE RAPIDLY AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST
WITH PRESSURE GRADIENT LOOSENING.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 315 AM THU...WINDS WILL DIMINISH AND SEAS SUBSIDE FRIDAY AS
HIGH PRESSURE RIDGE NOSES INTO THE AREA FROM THE SW. CONDITIONS
WILL BRIEFLY REMAIN BELOW ADVISORY CRITERIA FRIDAY NIGHT INTO
SATURDAY THEN HIGH PRESSURE MOVING OFF OF THE COAST AND A FRONT
APPROACHING FROM THE DISTANT NORTH WILL TIGHTEN THE GRADIENT
LEADING TO WINDS INCREASING TO 15 TO 25 KT AND SEAS BUILDING ABOVE
6 FT FROM LATE SATURDAY THROUGH SUNDAY NIGHT. CONDITIONS MAY
BRIEFLY DROP BELOW ADVISORY CRITERIA MONDAY BUT SHOULD INCREASE
AGAIN FOLLOWING THE PASSAGE OF THE FRONT MONDAY NIGHT INTO
TUESDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS
     EVENING FOR NCZ103-104.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 7 PM EST THIS
     EVENING FOR AMZ136-137.
     GALE WARNING FROM 11 AM THIS MORNING TO 1 AM EST FRIDAY FOR
     AMZ135-150-152-154-156-158.
     GALE WARNING FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING
     FOR AMZ130-131.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...BTC
AVIATION...BTC/HSA
MARINE...BTC/HSA
Hazardous weather outlook, Feb 4, 3:31 PM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
331 PM EST WED FEB 4 2015

NCZ029-044>047-079>081-090>095-098-103-104-052045-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
331 PM EST WED FEB 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHERLY WIND GUSTS 30 TO 40 MPH EXPECTED THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:07 PM ESTCoastal Flood AdvisoryMHX10 hr
Feb 5, 3:07 PM ESTHigh Surf AdvisoryMHX10 hr

Nearby

Wind Advisories in North Carolina, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.